Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 23, NWS Northern Indiana

June 1, 2022Henry County, Putnam County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 1, 2022, 6:54 PM EDT for Henry County, Putnam County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2022, 6:54 PM EDT (22:54 UTC)
Expired
Jun 1, 2022, 7:25 PM EDT
In force
31 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Henry County, OH, Putnam County, OH

The radar

The Northern Indiana radar (KIWX), 135 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2022-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2022-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
651 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:42 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 1, 3:42 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
342 PM EDT Wed Jun 1 2022

.SYNOPSIS...
Issued at 335 PM EDT Wed Jun 1 2022

Another round of showers is possible overnight tonight before below
normal temperatures settle in for the next couple of days. Thursday
and Friday will feature drier conditions with highs in the upper 60s
to mid 70s.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 335 PM EDT Wed Jun 1 2022

A cold front is draped across the area from Fort Wayne to
Lafayette. As expected, convection has initiated generally south
and east of the CWA. SPC kept a marginal risk for the southeastern
counties of the CWA tonight, with gusty winds as the primary
threat. A shortwave moves through tonight, bringing another
chance of showers late tonight into early Thursday morning. Low
temperatures will drop into the 50s tonight across the area.

The rest of Thursday dries out with skies clearing from west to
east. High temperatures will be below normal, in the upper 60s to
low 70s.

&&

.LONG TERM...(Thursday Night through Wednesday)
Issued at 335 PM EDT Wed Jun 1 2022

Below normal temperatures and dry conditions stick around for
Friday. Temperatures return to slightly above normal later in the
weekend into early next week. The next chance of rain comes
Saturday night as another shortwave passes through the area. A
frontal zone appears to stick around just south of the area,
allowing for lingering rain chances into midweek.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 100 PM EDT Wed Jun 1 2022

KIWX radar indicating morning convection has moved out of the area
as surface cold front slowly progresses across the region. This
should leave the KSBN area mainly dry and lingering chances for a
stray SH/TSRA in the KFWA vicinity. Expect VFR conditions to
prevail through much of this TAF cycle in a light northerly flow.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Carpenter
SHORT TERM...Carpenter
LONG TERM...Carpenter
AVIATION...JAL

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 1, 3:47 PM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
347 PM EDT Wed Jun 1 2022

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-022000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
347 PM EDT Wed Jun 1 2022 /247 PM CDT Wed Jun 1 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms are possible, but severe weather
is not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a slight chance of thunderstorms, mainly in the afternoon
and evening hours Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-022000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
347 PM EDT Wed Jun 1 2022

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

There is a chance of rain showers late tonight into Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a slight chance of thunderstorms, mainly in the afternoon
and evening hours Sunday and Monday.

In the hours before

Special weather statement, Jun 1, 6:00 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Northern Indiana
600 PM EDT Wed Jun 1 2022

INZ018-OHZ015-016-012245-
Allen IN-Putnam OH-Paulding OH-
600 PM EDT Wed Jun 1 2022

...A strong thunderstorm will impact portions of east central Allen,
northwestern Putnam and Paulding Counties through 645 PM EDT...

At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
Payne, or 13 miles east of New Haven, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Paulding around 620 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4098 8430 4098 8440 4099 8440 4099 8456
      4100 8484 4111 8488 4121 8438 4121 8434
      4117 8434 4117 8432
TIME...MOT...LOC 2200Z 258DEG 30KT 4107 8476

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:22 AM EDTSpecial Weather StatementIWXFulton, Pulaski38 min
Jun 1, 3:50 PM EDTAreal Flood AdvisoryIWXAllen115 min
Jun 1, 6:00 PM EDTSpecial Weather StatementIWXPaulding45 min
Jun 1, 6:04 PM EDTSevere Thunderstorm WarningIWXDefiance, Paulding, Putnam, Van Wert41 min
Jun 1, 6:26 PM EDTSevere Thunderstorm WarningIWXDefiance, Henry, Paulding, Putnam49 min
Jun 1, 6:36 PM EDTAreal Flood AdvisoryIWXDefiance, Henry, Paulding, Putnam114 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.